MAUDE Adverse Event Report: HOLOGIC, INC. APTIMA HPV SCREENING ASSAY; KIT, RNA DETECTION, HUMAN PAPILLOMAVIRUS

HOLOGIC, INC. APTIMA HPV SCREENING ASSAY; KIT, RNA DETECTION, HUMAN PAPILLOMAVIRUS
Catalog Number 303585
Medical Device Problem Code Imprecise or Erratic Results (4059)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/10/2024
Type of Reportable Event Serious Injury
Event or Problem Description
On july 10, 2024, one customer reported to hologic that they had three discrepant results using the aptima hpv assay (lot 895916) on the panther instrument.The customer had been using hpv negative calibrators as an external quality control (eqc), that resulted positive while using master lot (ml) 895916.Due to the initial eqc result, the customer decided to retest all samples using the same aliquot and received three negative results upon retest.Hologic technical support informed the customer that hpv calibrators are single-use tubes and are not to be reused as an eqc.The customer decided to withhold the results due to initial eqc result, and reported the negative results to the patients accordingly.No patient treatment information was provided by the customer.Hologic has not learned of any adverse patient outcomes due to this event.
 
Additional Manufacturer Narrative
Hologic reviewed logs and kinetic curves provided by the customer.Hologic observed signs of positive and negative contamination.On july 23, 2024, a hologic molecular applications specialists (mas) visited the customer site and collected environmental swabs.The swabs were tested at hologic and indicated instrument and lab contamination.After multiple rounds of cleaning at the customer site, mas confirmed that the contamination was cleared, and the instrument was released to the customer.Hologic completed a risk assessment.There is no product impact.The inconsistent results were due to contamination found and confirmed at customer site and potential sample mishandling.Hologic has not learned of any adverse patient outcomes due to this event.

Brand Name
APTIMA HPV SCREENING ASSAY
Common Device Name
KIT, RNA DETECTION, HUMAN PAPILLOMAVIRUS
Manufacturer (Section D)
HOLOGIC, INC.
10210 genetic center drive
san diego CA 92121
Manufacturer (Section G)
HOLOGIC, INC.
10210 genetic center drive
san diego CA 92121
Manufacturer Contact
kyleigh jacobs
10210 genetic center drive
san diego, CA 92121
8584108566
MDR Report Key19952879
Report Number2024800-2024-00010
Device Sequence Number18378070
Product Code OYB
UDI-Device Identifier15420045500051
UDI-Public15420045500051
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P100042
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Catalogue Number303585
Device Lot Number895916
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/10/2024
Initial Report FDA Received Date08/09/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown